Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent. (English) Zbl 0729.35014

The problem \[ (1)\quad -\Delta u=n(n-2)u^{p-\epsilon}\text{ in } \Omega;\quad u>0\text{ in } \Omega,\quad u=0\text{ on } \partial \Omega \] is considered, where \(\Omega\) is a smooth bounded domain in \({\mathbb{R}}^ n\) (n\(\geq 3)\), \(p=(n+2)/(n-2)\), and \(\epsilon\geq 0\). If \(S_ n\) is the best Sobolev constant in \({\mathbb{R}}^ n\) and \(u_{\epsilon}\) is the solution of (1), under the assumption \[ \lim_{\epsilon \to 0}(\int_{\Omega}| Du_{\epsilon}|^ 2 dx/\| u_{\epsilon}\|^ 2_{L^{p+1-\epsilon}(\Omega)})=S_ n \] the author proves (after passing to a subsequence):
(i) there exists \(x_ 0\in \Omega\) sucht that \(u_{\epsilon}\to 0\) in \(C^ 1(\Omega \setminus \{x_ 0\}),\)
\(| Du_{\epsilon}|^ 2\to n(n-2)(S_ n/(n(n- 2)))^{n/2}\delta_{x_ 0}\) in \({\mathcal D}'(\Omega);\)
(ii) \(\phi '(x_ 0)=0;\)
(iii) \(\lim_{\epsilon \to 0} \epsilon \| u_{\epsilon}\|^ 2_{L^{\infty}(\Omega)}=2\sigma_ n(n(n-2)/S_ n)^{n/2}| \phi (x_ 0)|;\)
(iv) \(\lim_{\epsilon \to 0} u_{\epsilon}(x)/\sqrt{\epsilon}=(n(n- 2)/S_ n)^{n/4}((n-2)G(x,x_ 0)/\sqrt{2| \phi (x_ 0)|})\forall x\neq x_ 0;\)
where \(\sigma_ n\) is the area of the unit sphere in \({\mathbb{R}}^ n\), G(x,y) is the Green function, g(x,y) is the regular part of the Green function, and \(\phi (x)=g(x,x).\)
Similar results for the problem \[ -\Delta u=n(n-2)u^ p+\epsilon u\text{ in } \Omega;\quad u>0\text{ in } \Omega,\quad u=0\text{ on } \partial \Omega \] are also proved.
Reviewer: G.Buttazzo (Pisa)


35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
35B40 Asymptotic behavior of solutions to PDEs
35J65 Nonlinear boundary value problems for linear elliptic equations
Full Text: DOI Numdam EuDML


[1] Atkinson, F.; Peletier, L., Elliptic equations with nearly critical growth, J. Diff. Eq., vol. 70, 349-365, (1987) · Zbl 0657.35058
[2] Bahri, A.; Coron, J., On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. Pure Appl. Math., vol. 41, 253-294, (1988) · Zbl 0649.35033
[3] H. Brezis and L. Peletier, Asymptotics for Elliptic Equations Involving Critical Growth (to appear). · Zbl 0685.35013
[4] Caffarelli, L.; Gidas, B.; Spuck, J., Asymptotic symmetry and local behavior of semilinear elliptic equations with critical growth, Comm. Pure Appl. Math., vol. 42, 271-297, (1989) · Zbl 0702.35085
[5] De Figueiredo, D. G.; Lions, P. L.; Nussbaum, R. D., A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. Pures Appl., vol. 61, 41-63, (1982) · Zbl 0452.35030
[6] W. Ding, Positive Solutions of Δu + u^{(n + 2)/(n − 2)} = 0 on a Contractible Domain, preprint. · Zbl 0694.35067
[7] Gidas, B.; Ni, W.; Nirenberg, L., Symmetry and related properties via the maximum principle, Comm. Math. Phys., vol. 68, 209-243, (1979) · Zbl 0425.35020
[8] Gilbarg, D.; Trudinger, N. S., Elliptic partial differential equations of second order, (1983), Springer-Verlag New York · Zbl 0691.35001
[9] Pohozaev, S., Eigenfunctions of the equations δu = λ f(u), Soviet Math. Dokl., vol. 6, 1408-1411, (1965) · Zbl 0141.30202
[10] O. Rey, The Role of the Green’s Function in a Nonlinear Elliptic Equation Involving the Critical Sobolev Exponent, Fund. Anal., 1990 (to appear). · Zbl 0786.35059
[11] Rey, O., A multiplicity result for a variational problem with lack of compactness, J. Nonlinear Analysis, T.M.A., vol. 133, No. 10, 1241-1249, (1989) · Zbl 0702.35101
[12] Rey, O., Proof of two conjectures of H. Brezis and L. A. peletier, Manuscripta math., vol. 65, 19-37, (1989) · Zbl 0708.35032
[13] Sacks, J.; Uhlenbeck, K., The existence of minimal immersions of 2-spheres, Ann. Math., vol. 113, 1-24, (1981) · Zbl 0462.58014
[14] Struwe, M., A global compactness result for elliptic boundary value problems involving limiting nonlinearities, Math. Z., vol. 187, 511-517, (1984) · Zbl 0535.35025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.